MAUDE Adverse Event Report: COVIDIEN MFG DC BOULDER LIGASURE; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

COVIDIEN MFG DC BOULDER LIGASURE; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number LF1520
Medical Device Problem Code Entrapment of Device (1212)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/18/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The incident device has been received and is under evaluation.When the device evaluation is complete a follow-up report will be submitted.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
The customer reported that during a procedure, the jaws of the device did not open after sealing.The jaws were opened manually, resulting in under 200cc of blood loss.A new device was used to continue the procedure and there was no patient injury.
 
Additional Manufacturer Narrative
Evaluation summary: one used lf1520 ligasure device was received, and an evaluation confirmed the reported issue.Visual inspection found the device was returned with tissue stuck between closed jaws.The jaws could not be opened using the handle.Disassembly found the issue was from a loose metal clip within the device body.There were no other signs of body or component damage, indicating that it was manufactured and functioned properly when it left the factory.A review of the device history records found no potentially contributing factors from the manufacturing process.The investigation identified the root cause of the reported event to be a clip that became loose during use.If information is provided in the future, a supplemental report will be issued.

Brand Name
LIGASURE
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
COVIDIEN MFG DC BOULDER
5920 longbow dr
boulder CO 80301 3299
MDR Report Key6799411
Report Number1717344-2017-05729
Device Sequence Number138624
Product Code GEI
UDI-Device Identifier10884521125520
UDI-Public10884521125520
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K092879
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/23/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2021
Device Model NumberLF1520
Device Catalogue NumberLF1520
Device Lot Number60400085X
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/15/2017
Initial Date Received by Manufacturer 07/19/2017
Supplement Date Received by Manufacturer09/29/2017
Initial Report FDA Received Date08/16/2017
Supplement Report FDA Received Date10/23/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1